Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Slurred Speech, Lethargy And Confusion Indicate Sign Of Stroke?

Concerned for my 56 year old mom, maybe stroke? I am extremely concerned for my 56 year old mother. Over the past 10 hours she has become extremely lethargic, has slurred speech with confusion, her body is slightly shaking and she is refusing to go to the hospital because she has a doctors appt in the morning. She is on medications for bipolar (Klonopin, Cymbalta), pain meds for a back surgery (Norco, Ultram, Lyrica, Topamax, Flexeral), ulcer (Zantac), and is having bloodwork done to check potassium levels because of frequent leg and foot swelling (Lasix, Klor-Kon) and Boniva and Calcarb for osteoporosis. I give out her medicine to her everyday so there is no chance of an overdose of medication. I don t want to wait until the morning because I m concerned if it is a stroke or something very serious, but I also can t force her to go. She doesn t have any numbness or tingling in any part of her body. She also has a follow up endoscopy next week and pelvic, liver, gallbladder, and kidney ultrasounds scheduled over the next 2 weeks. She has been in AA for 20 years now, so she does not drink. The only things she takes are the medicines I listed above. Any insight would be greatly appreciated. Amber
Tue, 14 Jul 2020
Report Abuse
Neurologist 's  Response
Hi,

First of all, your mother should do some investigations such as measuring blood pressure, thyroid function tests, kidney function tests, liver function tests. Second, the hormonal therapy for contraception or replacement therapy can affect liver function,so she can ask a gynecologist for help.

Third, the prolonged use of the medications can affect the liver, thyroid and kidney functions, so she should have done regular investigations every year to assess her vital organ functions. Fourth, the ultrasound cannot give us a full picture about the internal organ functions, so we should not depend on it alone.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Mustafa, Neurologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Tramadol


Loading Online Doctors....
Does Slurred Speech, Lethargy And Confusion Indicate Sign Of Stroke?

Hi, First of all, your mother should do some investigations such as measuring blood pressure, thyroid function tests, kidney function tests, liver function tests. Second, the hormonal therapy for contraception or replacement therapy can affect liver function,so she can ask a gynecologist for help. Third, the prolonged use of the medications can affect the liver, thyroid and kidney functions, so she should have done regular investigations every year to assess her vital organ functions. Fourth, the ultrasound cannot give us a full picture about the internal organ functions, so we should not depend on it alone. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Mustafa, Neurologist